I bought the Caltrate 600+D Plus,will if hurt or make clots I had heart attack few years back

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Turby
New Member


Date Joined Nov 2006
Total Posts : 6
   Posted 11/3/2006 2:29 PM (GMT -7)   
I am on a lot of med due to a heart attack back in 2004. I have tyroid and blood pressure and sugar and was wondering if this would cause any affects on my other things. Thanks please help me I have had this since July and trying to get to bottom of this. I have appt in Nov to get this checked by thought maybe this might help me sad

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 11/3/2006 3:22 PM (GMT -7)   
Hi Turby,
You should definitely speak to your doc, or your pharmacist, before taking calcium. From Drugs.com - "Calcium can decrease the effects of many other medicines by binding to them or by changing the acidity of the stomach or the urine."
Maybe you'll get lucky and the meds you take will not be affected by calcium. :-) Good luck!
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


lnape
Regular Member


Date Joined Mar 2003
Total Posts : 185
   Posted 11/5/2006 3:48 PM (GMT -7)   
Turby,

The first thing you need to do is check all your meds even over the counter things and see if any have the side effect of diarrhea. Vitamins will cause this like vitamin a c e and the magnesium in them. If you take an antiacid lots of them also have magnesium and this will cause you more diarrhea. I think you said you take thyroid meds and you have to take the thyroid one hour before you take calcium or 4 hours after.

Other meds too may be affected by the calcium and it will soak them up if you take them together and you will not get the benefits from them in that case. You need to check with the pharmacy or your doctor on that.

Then stop whatever you do not have to take with the doctors permission then give the calcium a try. Start with 1/2 tablet with each of your 3 daily meals at least 4 or 5 hours apart. Then you can adjust up or down according to if you are getting some relief or still having loose BM's. Always take the calcium with food.

I take synthroid also so I take that as soon as I get up and by the time I get ready for work it has the hour it need to get into my system and then I eat breakfast with my first calcium dose.

Email me if you need help I would be happy to assist you or anyone wanting to give this a try.

Linda


Turby
New Member


Date Joined Nov 2006
Total Posts : 6
   Posted 11/5/2006 7:43 PM (GMT -7)   

I thank you for the advice. I take syntroid, med for sugar, and zoloft, and acid pill, and zocor for my heart. Vitiamin E for a hormone help and a heart pill and Ziac for blood pressure. It is no wonder I am having the loose stool. I don't think I can get off anything but I did buy some calcium and I also bought benifiber to see if that will help. I was having a lot of company this weekend and didn't want to deal with the bowel problems so I took two imodiums and it went away never went fortwo days then bang it is all back again. Sonot sure what to do. I haven't taken the calcium yet or benifiber was going to start that tomorrow. I am so tired of Dr just brushing it off.


lnape
Regular Member


Date Joined Mar 2003
Total Posts : 185
   Posted 11/6/2006 3:43 PM (GMT -7)   
You will need to take the synthroid one hour before you take the calcium. Some pills for sugar cause diarrhea. Vitamin E cause diarrhea. Acid pills also can cause diarrhea. You need th eblood pressure pill and the heart pill so take them and the synthroid but try to stop the other ones for a bit to see if the calcium can help. No fiber either this can add to stomach pain cramps and bloating for now. No immodium unless you actually have diarrhea only to stop it. If your doctor won't listen get a new one. Start with 1/2 calcium carbonate tablet with each meal and see what happens.

Linda


Turby
New Member


Date Joined Nov 2006
Total Posts : 6
   Posted 11/6/2006 4:22 PM (GMT -7)   
Well I am going to give it a try. I will quit the vitamin E but I do need my prilocec I have a gerd problem but maybe will stop for a few days to see if it makes a difference. My family Dr I will see Nov 14 but my gastrologist is the 30th. The imodium does a great job. It works so good wish I could take it everyday. I took two friday and 1 Sunday and have been fine. I can eat now and it does pretty good but do not want to take are it everyday. Thanks so much for all your concern. You have been a big help.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:27 AM (GMT -7)
There are a total of 2,735,392 posts in 301,299 threads.
View Active Threads


Who's Online
This forum has 151402 registered members. Please welcome our newest member, Len.
338 Guest(s), 11 Registered Member(s) are currently online.  Details
Len, Teamchris, Loutucky, Paxton, Mad Martha, Faustmann, maria2016, rockyfords, quincy, JackH, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer